Post Pill Amenorrhea (No period after stopping Birth Control Pills)

posted 3 years ago in TTC
Post # 91
Member
379 posts
Helper bee
  • Wedding: July 2015

I went on the pill (Lo Loestrin Fe) in July 2012 and lost almost 30 lbs pretty quickly (I was also in a new relationship so I attributed the weight loss to the thrill of new love…lol).  Fast forward two years to August 2014 and I quit taking it bc my DH and I wanted to TTC.  Long story short I only had 5 cycles in a year.  The longest one was over 100 days and the rest were around 50 days or more.  I was regular before I went on the pill so I’m sure it messed me up somehow.  I’m now seeing an RE and about to start meds (letrazole and then some injectibles).

Post # 92
Member
631 posts
Busy bee

I’m on day 39 of my first post-BCP cycle.  It is so frustrating to me because I was always fairly regular before this!  I have to children and we want to try for a third…

Post # 93
Member
1 posts
Wannabee

malamaja:  

I’m glad that I came across your post.  It really is almost exactly what I went through (or maybe still am, not sure).   I’m also in my early 30’s.  I was ready to get off birth control over a year ago due to birth control pills making me sick (I was on it for 2.5 years).  But when I got off the pills, I didn’t have my period after 5 months (well, 6 if you count the withdraw period).  I went to my general practitioner and gynocologist and I was put on Progesterin to “encourage” my cycle to regulate.  It did help me get my period back, but my period seems to be skipping months still (like every other month I’ll have my period).  I was told it might take a while for my periods to get back to normal, but I wanted to know if there’s anything you would suggest on how to make my cycle more regular?  Should I go back to my doctor?  

Post # 94
Member
2 posts
Wannabee
  • Wedding: October 2016

Hi All!

I know this post is kind of old, so hoping someone is still checking and may be able to answer. I went off BC this past October after being on it for 12 years. I didn’t get my period for 6 months before going to gyno for answers. I was given an Ultra Sound and blood work. The ultra sound was normal but the blood work came with raised thyroid levels. After seeing an Endo, we uncovered the levels were raised due to taking Biotin supplement (my husband and I have been taking the gummies for hair/nail strength). Who would have thought that the Biotin effected the results, but as soon as I stopped and retested, my levels were normal again. On to the next appt, I was then given Provera to take for 10 days to induce bleeding. I was told that as soon as I was done bleeding, to go get a HSG tube xray as its time sensitive and they want to see if my tubes are open once the bleeding is done. I took the Provera and two days after finishing the 10 pills, I got a light period. It lasted about 4 and half days, so then this morning I went for xray. I was not prepared for the painful cramping it caused but I was told beforehand everyone’s tolerance and reaction is different. Regardless, the dye filled my tubes and all looked normal. 

 

With that being said. Does anyone know the next step? Do I wait to see if I get a natural period next month after this first round of Provera? Do I schedule another appt (I know this is probably the answer) and find out if I’ll be put on clomid to induce ovulation? I’ve taken time from work so I’m not trying to waste another appt for the doctor to tell me she’s giving my provera again. I may just call and see if a nurse can tell me, but was wondering if anyone else had a similar scenario.

  • This reply was modified 1 week, 4 days ago by  lybi523.
Leave a comment


Get our weekly roundup of the best of Weddingbee.
I agree to receive emails from the site. I can withdraw my consent at any time by unsubscribing.

Find Amazing Vendors